Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 175, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 8, 2003, 2:34 AM EDT for 4 counties in Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 2:34 AM EDT (06:34 UTC)
- Expired
- Jul 8, 2003, 3:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Fulton County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KIWX 080634
SVRIWX
OHC003-051-069-137-080730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 AM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN OHIO
FULTON COUNTY IN OHIO
HENRY COUNTY IN OHIO
PUTNAM COUNTY IN OHIO
* UNTIL 330 AM EDT
* AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 45
MILES WEST OF WAUSEON TO 20 MILES WEST OF OTTAWA TO 30 MILES WEST
OF LIMA...MOVING EAST AT 60 MPH. THIS LINE OF STORMS HAS A HISTORY
OF CAUSING WIDESPREAD DAMAGING WINDS.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
WAUSEON
NAPOLEON
OTTAWA
LIMA
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE
STORMS SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4068 8434 4099 8439 4116 8433 4116 8422
4142 8423 4143 8433 4172 8438 4172 8386
4064 8386What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:34 PM EDT, 11 hours earlier.
Area forecast discussion, Jul 7, 3:34 PM EDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 234 PM EST MON JUL 7 2003 ACTIVE PATTERN WILL CONTINUE AS COLD FRONT IN THE PLAINS WORKS SLOWLY SOUTHEAST OVER THE NEXT COUPLE OF DAYS. OTHER THAN A FEW CU AROUND...CLEAR SKIES IN PLACE BACK INTO IA. EXTREMELY UNSTABLE ATMOSPHERE BACK IN IA/IL WHERE CONVECTION IS EXPECTED TO DEVELOP LATER THIS AFTERNOON/EVENING. WITH NOTHING CLEAR AT THIS TIME FOR EXACT TRACK OR TIMING...WILL GO SCT WORDING FOR THIS EVE AND CHC FOR TONIGHT. TUESDAY...DEEP MSTR IN PLACE AS WELL AS ANY LEFT OVER BOUNDARIES AND LOWS MOVING ALONG THE FRONT WILL QUICKLY STIR UP CONVECTION AGAIN. WILL GO LIKELY NORTH HALF OF CWA AND HIGH CHC IN SOUTH. TUES NGT LOOKS VERY WET AND STORMY. WILL GO WITH LIKELY POPS ALL AREAS. WITH NO END IN THE FLOODING THREAT FOR THE NEXT 36-48 HOURS...WILL EXTEND THE FLOOD WATCH THROUGH TOMORROW AFTERNOON. BASED ON RAINFALL OVERNIGHT AND THIS AM...WILL EXPAND THE WATCH TO COVER STARKE COUNTY...TO KOSCIUSKO...TO ALLEN INDIANA...TO PUTNAM COUNTY OHIO. WEDNESDAY THROUGH THURSDAY GETS TRICKIER AS MODELS TRY TO MOVE THE FRONT THROUGH THE REMAINDER OF THE CWA. ETA CLEARS THE FRONT DURING WEDS AFTN...WHILE THE GFS HANGS IT UP...MAINLY OVER THE SOUTH THROUGH EARLY THURSDAY. PERSISTENCE IN ORDER HERE...SO WILL KEEP WITH CHC POPS WEDS-THURS. TEMPS WILL BE TRICKY AS WELL WITH CONVECTIONS/CLOUDS AROUND. CURRENT SETUP LOOKS GOOD SO NO CHANGES. EXTENDED DISCUSSION... GFS EXHIBITED GOOD RUN TO RUN CONTINUITY WITH 500 MB TROUGH AND SECONDARY COLD FRONT PASSING ACROSS REGION THURSDAY NIGHT...SO HAVE ADDED A MENTION OF SHOWERS AND STORMS FOR THURSDAY NIGHT PERIOD. WEAK IMPULSES INDICATED IN DRY NORTHWEST FLOW FOR THE WEEKEND. GIVEN UNCERTAINTY...WILL KEEP LATER PERIODS OF EXTENDED DRY. .IWX... IN...FLOOD WATCH FOR TONIGHT AND TUESDAY FOR ZONES INZ012>018... INZ020...INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FOR TONIGHT AND TUESDAY FOR ZONES OHZ015>016... OHZ024>025. FISHER/BARJENBRUCH
Hazardous weather outlook, Jul 7, 6:09 AM EDT, 20 hours 25 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS AND HAIL THE MOST LIKELY THREATS. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON TUESDAY. DAMAGING WINDS WILL BE THE MOST LIKELY THREAT FROM ANY STORMS. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY BUT THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jul 8, 1:14 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM 10 W PLYMOUTH IN WIND DAMAGE
07/07/03 MARSHALL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1154 PM ROYAL CENTER IN WIND DAMAGE
07/07/03 CASS TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1154 PM LOGANSPORT IN WIND DAMAGE
07/07/03 CASS TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1130 PM LA PORTE IN WIND DAMAGE
07/07/03 LA PORTE TREES AND POWER LINES
DOWN.
1115 PM FRANCESVILLE IN WIND DAMAGE
07/07/03 PULASKI TREES AND POWER LINES
DOWN. REPORTE BY LAW
ENFORCEMENT.
STEVENSLocal storm report, Jul 8, 1:37 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1226 AM PERU IN WIND DAMAGE
07/08/03 MIAMI TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1212 AM SOUTH BEND IN WIND DAMAGE
07/08/03 ST. JOSEPH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1200 AM ROCHESTER IN WIND DAMAGE
07/08/03 FULTON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
STEVENSLocal storm report, Jul 8, 1:40 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 4 N NORTH WEBSTER IN 64 MPH TSTORM WIND
07/08/03 KOSCIUSKO REPORTED BY NWS OFFICE.
STEVENSLocal storm report, Jul 8, 1:46 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM WAKARUSA IN WIND DAMAGE
07/08/03 ELKHART TREES AND POWER LINES
DOWN. TREE FELL ON HOUSE.
REPORTED BY LAW
ENFORCEMENT.
1240 AM WABASH IN WIND DAMAGE
07/08/03 WABASH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
STEVENSLocal storm report, Jul 8, 2:05 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0105 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 AM HUNTINGTON IN WIND DAMAGE
07/08/03 HUNTINGTON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1251 AM TOPEKA IN WIND DAMAGE
07/08/03 NOBLE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1250 AM SOUTH WHITLEY IN WIND DAMAGE
07/08/03 WHITLEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1246 AM ROME CITY IN WIND DAMAGE
07/08/03 NOBLE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1245 AM THREE RIVERS MI WIND DAMAGE
07/08/03 ST. JOSEPH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1245 AM WARSAW IN 61 MPH WIND GUST
07/08/03 KOSCIUSKO
STEVENSLocal storm report, Jul 8, 2:13 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0113 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 AM FORT WAYNE IN WIND DAMAGE
07/08/03 ALLEN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
STEVENSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:07 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert, Williams | 53 min |
| Jul 8, 2:33 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 42 min |
| Jul 8, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.